Picture of person typing on laptop with programming code visible on the laptop screen

World class computing and information science research at Strathclyde...

The Strathprints institutional repository is a digital archive of University of Strathclyde's Open Access research outputs. Strathprints provides access to thousands of Open Access research papers by University of Strathclyde researchers, including by researchers from the Department of Computer & Information Sciences involved in mathematically structured programming, similarity and metric search, computer security, software systems, combinatronics and digital health.

The Department also includes the iSchool Research Group, which performs leading research into socio-technical phenomena and topics such as information retrieval and information seeking behaviour.

Explore

Segmented partially ordered generalized patterns

Kitaev, Sergey (2005) Segmented partially ordered generalized patterns. Theoretical Computer Science, 349 (3). pp. 420-428. ISSN 0304-3975

Full text not available in this repository. Request a copy from the Strathclyde author

Abstract

We continue the study of partially ordered generalized patterns (POGPs) considered in [E. Babson, E. Steingrímsson, Generalized permutation patterns and a classification of the Mahonian statistics, Séminaire Lotharingien de Combinatoire, 2000, B44b:18pp] for permutations and in [A. Burstein, T. Mansour, Words restricted by patterns with at most 2 distinct letters, Electron. J. Combin. 9 (2) (2002) #R3] for words. We deal with segmental POGPs (SPOGPs). We state some general results and treat a number of patterns of length 4. We prove a result from [S. Kitaev, Multi-avoidance of generalized patterns, Discrete Math. 260 (2003) 89–100] in a much simpler way and also establish a connection between SPOGPs and walks on lattice points starting from the origin and remaining in the positive quadrant. We give a combinatorial interpretation of the powers of the (generalized) Fibonacci numbers. The entire distribution of the maximum number of non-overlapping occurrences of a generalized pattern with no dashes in permutations or words studied in [S. Kitaev, Partially ordered generalized patterns, Discrete Math. to appear, S. Kitaev, T. Mansour, Partially ordered generalized patterns and k-ary words, Ann. Combin. 7 (2003) 191–200], respectively, has its counterpart in case of SPOGPs.